MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F95
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned device was fractured beneath its hypotube approximately 5.0 cm from the hub.The device had an ovalization approximately 82.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed a fractured device.If the benchmark is forcefully retracted from its packaging hoop at extreme angles or otherwise mishandled during preparation, damage such as a fracture may occur.Further evaluation revealed an ovalization on the device.The ovalization is likely incidental to the complaint.This damage may have occurred during further mishandling or packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the physician removed a benchmark 6f 071 delivery catheter (benchmark) from its packaging tube and flushed it.However, the benchmark then broke and unraveled.The damage to the benchmark occurred prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new benchmark.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8182828
Report Number3005168196-2018-02474
Device Sequence Number1960062
Product Code DQY
UDI-Device Identifier00814548014111
UDI-Public00814548014111
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Catalogue NumberBMK6F95
Device Lot NumberF82295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005